Alert archive / Mississippi / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 197, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jun 4, 2002, 11:54 PM CDT for Yazoo County, Mississippi. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2002, 11:54 PM CDT (04:54 UTC)
- Expired
- Jun 5, 2002, 12:40 AM CDT
- In force
- 46 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Yazoo County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 4.9 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 565 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1902 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- -7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KJAN 050454
SVRJAN
MSC163-050540-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1154 PM CDT TUE JUN 4 2002
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
YAZOO COUNTY IN CENTRAL MISSISSIPPI
* UNTIL 1240 AM CDT
* AT 1154 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER SATARTIA...OR ABOUT 20 MILES SOUTH OF
YAZOO CITY...MOVING NORTH AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL...
BE NEAR YAZOO CITY AT 1225 AM CDT
DAMAGING WINDS CAN BE EXPECTED. GO TO A SAFE PLACE NOW AND REMAIN
PROTECTED UNTIL THE STORM HAS PASSED.
LAT...LON 3259 9055 3291 9065 3291 9044 3302 9039
3261 9036What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 11:30 PM CDT, 24 minutes earlier.
Area forecast discussion, Jun 4, 11:30 PM CDT, 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 1130 PM CDT TUE JUN 4 2002 WILL ISSUE AND UPDATE TO REMOVE EVENING WORDING. PESKY SHOWERS AND THUNDERSTORMS ARE STILL DEVELOPING ACROSS SMALL PORTIONS OF THE FORECAST AREA. PRECIP ACROSS CENTRAL MS IS STILL CONFINED WITHIN A NARROW AXIS IS HIGHER INSTABILITY AND SFC THETA E. THE OTHER AREA IS ACROSS THE NE ZONES...WHERE AN OUTFLOW BOUNDARY HAS MOVED IN FROM AL. THIS BOUNDARY IS FOCUSING THE ISOLATED ACTIVITY. WILL ALSO UPDATE TO REMOVE SOME POPS IN A FEW ZONES. UPDATES OUT BEFORE MIDNIGHT. UPDATED NUMBERS... JAN 72/92/ MEI 69/92/ .JAN... AR...NONE. LA...NONE. MS...NONE. 36
In the hours before
Special weather statement, Jun 4, 9:05 PM CDT, 2 hours 49 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 051200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 905 PM CDT TUE JUN 04 2002 NO HAZARDOUS WEATHER IS EXPECTED THROUGH TONIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
Special weather statement, Jun 4, 10:12 PM CDT, 1 hour 42 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 051200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 1012 PM CDT TUE JUN 04 2002 ...THUNDERSTORMS... VERY ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE OVER NORTHEAST LOUISIANA AND WEST CENTRAL AND SOUTHWEST MISSISSIPPI TONIGHT. THESE STORMS WILL NOT BE SEVERE. ONE OR TWO THUNDERSTORMS ARE POSSIBLE NORTH OF A LINE FROM NATCHEZ TO MAGEE THROUGH 2 AM. A WEAK UPPER SYSTEM PARKED OVER THE NORTHERN GULF OF MEXICO WILL PROVIDE THE NECESSARY LIFT TO PRODUCE ISOLATED CONVECTION IN THE HUMID AND UNSTABLE AIR MASS CURRENTLY OVER THE REGION. LIFT ASSOCIATED WITH THIS SYSTEM WILL DIMINISH SHORTLY AFTER MIDNIGHT AND ISOLATED SHOWERS AND THUNDERSTORMS WILL END. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
Special weather statement, Jun 4, 10:47 PM CDT, 1 hour 7 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 051200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 1047 PM CDT TUE JUN 04 2002 ...THUNDERSTORMS... VERY ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE OVER NORTHEAST LOUISIANA AND WEST CENTRAL AND SOUTHWEST MISSISSIPPI TONIGHT. ONE OR TWO STORMS IN WEST CENTRAL MISSISSIPPI MAY PRODUCE DAMAGING WIND GUSTS BUT MOST ACTIVITY WILL NOT BE SEVERE. ISOLATED THUNDERSTORMS ARE POSSIBLE NORTH OF A LINE FROM NATCHEZ TO MAGEE THROUGH 2 AM. BRIEF DAMAGING WIND GUSTS ARE POSSIBLE WITH ISOLATED STORMS OVER WEST CENTRAL MISSISSIPPI. A WEAK UPPER LEVEL SYSTEM PARKED OVER THE NORTHERN GULF OF MEXICO WILL PROVIDE THE NECESSARY LIFT TO PRODUCE ISOLATED CONVECTION IN THE HUMID AND UNSTABLE AIR MASS CURRENTLY OVER THE REGION. LIFT ASSOCIATED WITH THIS SYSTEM WILL DIMINISH SHORTLY AFTER MIDNIGHT AND ISOLATED SHOWERS AND THUNDERSTORMS WILL END. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
Local storm report, Jun 4, 11:02 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1102 PM CDT TUE JUN 04 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1045 PM EDWARDS MS WIND DAMAGE
06/04/02 HINDS NUMEROUS LARGE LIMBS DOWN
BETWEEN EDWARDS AND
RAYMOND. DEBRIS HAD TO BE
REMOVED FROM THE ROAD.The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 10:32 PM CDT | Severe Thunderstorm Warning | JAN | Hinds | 43 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.